Hail, Dickenson
- When
- May 24, 11:45 PM EST
- Where
- Dickenson County, Clintwood
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.150, -82.467
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at May 24, 11:35 PM EST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1235 AM EDT TUE MAY 25 2004 .UPDATE FOR DISCUSSION... .DISCUSSION... 1235 AM EDT TUE MAY 25 2004 QUICK UPDATE TO INCREASE POPS IN SOUTHERN COUNTIES OVERNIGHT FOR ONGOING ACTIVITY. CL && .PREVIOUS DISCUSSION... 1000 PM EDT MON MAY 24 2004 EVENING UPDATE.... CURRENT FORECAST ON TRACK FOR THE MOST PART. ADJUSTED POPS AND TIMING TO KEEP IN LINE WITH CURRENT CONVECTION. SHW/TSTMS SHOULD DIE AS UPPER LEVEL SHORTWAVE MOVES THROUGH AND WEAKENS. ONLY MADE A FEW ADJUSTMENTS FOR WORDING. NO OTHER CHANGES ARE EXPECTED. JS && .AVIATION... 730 PM EDT MON MAY 24 2004 SCT TRW WILL CONTINUE FROM A LINE FROM HTS TO CRW AND POINTS SOUTH. THIS ACTIVITY SHOULD DIE OFF AFT 04Z. MAINLY VFR CONDITIONS WITH SCT-BKN050 THROUGH FCST PERIOD. WINDS WILL GENERALLY BE LIGHT 5-10KT RANGE AND SHOULD INHIBIT ANY MAJOR FOG DEVELOPMENT. ANY FOG SHOULD BE 4-5 MILE RANGE BETWEEN 04Z AND 12Z. JS && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. VA...NONE. KY...NONE. OH...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 440 AM EDT MON MAY 24 2004 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-240830- ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA-CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV-FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV-JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV-LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH-NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV-RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV-VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV-WYOMING WV 440 AM EDT MON MAY 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO... NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING OVER SOUTHERN OHIO...EASTERN KENTUCKY...CENTRAL AND SOUTHERN WEST VIRGINIA...AND SOUTHWEST VIRGINIA. .DAYS TWO THROUGH SEVEN... AS THE FRONTAL BOUNDARY SINKS TOWARD US DURING THE TUESDAY INTO WEDNESDAY TIME FRAME...STRONG THUNDERSTORMS AND DOWNPOURS ARE POSSIBLE. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ON TUESDAY. IF TRAINING OF THE SHOWERS OCCUR...FLOODING OF SMALL STREAMS IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KTB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 948 PM EDT MON MAY 24 2004 WVZ015-025-026-036-250300- BOONE WV-FAYETTE WV-KANAWHA WV-LOGAN WV- INCLUDING THE CITIES OF...CHARLESTON...FAYETTEVILLE... LOGAN AND MADISON 948 PM EDT MON MAY 24 2004 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... STRONG STORMS MOVING THROUGH THE REGION. THESE STORMS HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS...SMALL HAIL AND VERY HEAVY DOWNPOURS. TAKE ANY NECESSARY PRECAUTIONS AND ALLOW FOR EXTRA TIME FOR TRAVEL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1119 PM EDT MON MAY 24 2004 VAZ003-004-WVZ024-033-034-251615- BUCHANAN VA-DICKENSON VA-MCDOWELL WV-MINGO WV-WYOMING WV- INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...PINEVILLE... WELCH AND WILLIAMSON 1119 PM EDT MON MAY 24 2004 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... STRONG STORMS ARE EXPECTED TO MOVE ACROSS THE REGION BETWEEN 11:20 PM AND MIDNIGHT. THESE STORMS HAVE HAD A HISTORY OF PRODUCING VERY GUSTY WINDS...SMALL HAIL AND HEAVY DOWNPOURS. TAKE ANY NECESSARY PRECAUTIONS AND ALLOW EXTRA TIME FOR TRAVEL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The Jackson,KY radar (KJKL), 89 km away, was scanning. The volume nearest the first event began at 04:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2004Every state in 2004This day in weather historyWarnings in Virginia, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399024.